MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0420BLK
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed the introducer sheath associated with the coil system was not included in the device return; - we observed the associated microcatheter was returned; - we noted that the microcatheter was able to be flushed; - we observed upon return of the coil system, the implant coil was detached from the delivery pusher; - we observed no sign of detachment cycle being ran; - we observed no visual damage to the detachment zone with the pet jacket, lead wires and solder joints intact; - we observed multiple minor kinks along the hypotube; - we conducted destructive testing of the delivery pusher to reveal the detachment profile of the sr thread; - we observed the tip of the sr thread experienced necking - indicating the thread endured an overload in tensile stress; - we noted an in house implant coil was not able to be advanced out of the associated microcatheter; - we observed multiple major kinks along the returned microcatheter.Approximately 3cm from the distal tip of microcatheter.Root cause of the reported issue can likely be attributed to an overload of tensile stress exerted on the implant coil.Upon return of the device, we observed no sign of detachment cycle being ran.In addition, we observed the profile of the distal tip of the sr thread to indicate that the thread endured an overload in tensile stress.Without the return of the implant coil its exact condition is unknown, however it is possible that the implant coil had become damaged during the procedure.It was reported that the user was deploying the distal 1/3 of the coil, the microcatheter moved back proximally.The user retracted the coil delivery wire to reposition the coil and microcatheter.The user "felt a pop" and lost "one-to-one" control with the coil delivery wire and his manipulation on the back-end was not translating.It is possible that the implant coil had become damaged during the repositioning of the microcatheter, possibly leading to the reported issue.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f230300500 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician proceeded with coiling and asked for an optiblock 4x20.Upon deploying the distal 1/3 of the coil, the microcatheter moved back proximally.The physician retracted the coil delivery wire to reposition coil and micro.He noted he "felt a pop" and lost "one-to-one" control with the coil delivery wire and his manipulation on the back-end was not translating.With 1/3 of the coil out of microcatheter and displaced from the venous pouch in the sinus ostium, the physician first attempted to aspirate the coil and remove.That was unsuccessful.He then removed microcatheter and used the ensnare system to retrieve the coil." update 15mar2024 - additional information received from the issuer: "anatomy was not tortuous.As you can see from the two images of the premature detached coils there is a 5fr system with micro directly into venous pouch." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19096527
Report Number3014162263-2024-00018
Device Sequence Number12727324
Product Code HCG
UDI-Device Identifier00810068568714
UDI-Public(01)00810068568714(11)230319(17)280319(10)F230300500
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0420BLK
Device Lot NumberF230300500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown